Maxim Gilula

Maxim Gilula

Mathematics Instructor

B.S., UC Irvine
Ph.D, University of Pennsylvania

When he was six, Max moved from Moscow, Russia to San Mateo, CA with his family. He received his undergraduate degree in UC Irvine before moving to Philadelphia for his graduate studies in mathematics at the University of Pennsylvania. After working as a visiting assistant professor at Michigan State University for three years, he made his way back home to the Bay Area to join Stanford OHS. He now lives in San Jose with his wife, baby son, and cat.

In his free time, Max enjoys binging on Anime (his favorite is One Punch Man), playing video games, hiking, and finding delicious new places to eat with his wife. He also has had a lifetime love of tennis, playing in leagues and competitively whenever he can. [Most of these things haven’t been relevant for a while, but Max wants to leave them up for when they are again.]

His research has included infinite series, oscillatory integrals, and decoupling.


"Oscillatory Loomis-Whitney and projections of sublevel sets." To appear in Journal d’Analyse Mathématique. Preprint can be found at Joint with Kevin O’Neill.

"l^2 decoupling in R^2 for curves with vanishing curvature." Proc. Amer. Math. Soc. 148 (2020), 1987-1997. Joint with Chandan Biswas, Linhan Li, Jeremy Schwend, and Yakun Xi.

"A class of simple rearrangements of the alternating harmonic series." Amer. Math. Monthly 125 (2018), no. 3, 245-256.

"Some oscillatory integral estimates via real analysis." Math. Z. 289 (2018), no. 1-2, 377-403. 

"Higher decay inequalities for multilinear oscillatory integrals." Joint work with Philip T. Gressman and Lechao Xiao. Math. Res. Let. 25 (2018), no. 2, 819-842.